Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 1, 2005, 3:52 PM MST for Coconino County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 3:52 PM MST (22:52 UTC)
- Expired
- Aug 1, 2005, 4:16 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 012253 SVRFGZ AZC005-012315- /O.NEW.KFGZ.SV.W.0045.050801T2252Z-050801T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 352 PM MST MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 415 PM MST * AT 347 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MILEPOST 220 ON SR 64...OR ABOUT 20 MILES SOUTH OF THE SOUTH RIM OF THE GRAND CANYON...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILEPOSTS 220 TO 230 ON SR 64 THROUGH 405 PM MST LAT...LON 3583 11230 3566 11221 3574 11192 3597 11206 $$
1 follow-up statement
000 WWUS55 KFGZ 012316 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 415 PM MST MON AUG 1 2005 AZC005-012325- /O.EXP.KFGZ.SV.W.0045.000000T0000Z-050801T2315Z/ COCONINO AZ- 415 PM MST MON AUG 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCONINO COUNTY EXPIRES AT 415 PM MST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM ALONG ROUTE 64 FROM VALLE TO JUST SOUTH OF TUSAYAN. LAT...LON 3583 11230 3566 11221 3574 11192 3597 11206 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:00 PM MST, 52 minutes earlier.
Area forecast discussion, Aug 1, 3:00 PM MST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST MON AUG 1 2005 .SYNOPSIS...MOISTURE WILL CONTINUE TO STREAM ACROSS ARIZONA UNDER SOUTHERLY FLOW ALOFT FOR THE NEXT FEW DAYS. THE DAILY CYCLE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. && .DISCUSSION...THUNDERSTORMS HAVE FIRED OFF ACROSS MUCH OF NORTHERN ARIZONA THIS AFTERNOON...PRIMARILY ALONG THE MOGOLLON RIM/WHITE MTS AND DOWNWIND ACROSS ADJACENT LOWER TERRAIN LOCATIONS TO THE NORTH. MAJORITY OF FORECAST AREA STILL EXPERIENCING SURFACE DEWPOINTS IN THE MID-TO-UPPER 50S. SPECIAL 18Z KFGZ UPPER-AIR SOUNDING DEPICTS THE INSTABILITY AND MOISTURE PRESENT IN THE CURRENT AIRMASS...WITH LIFTED INDEX VALUES OF -4.5 AND THE PRECIPITABLE WATER REMAINING NEAR 1.0 INCH. MEANWHILE...CENTER OF 500MB HIGH REMAINS TO THE EAST OF THE 4 CORNERS REGION...OVER THE GREAT PLAINS OF EASTERN COLORADO AND WESTERN KANSAS. MODEL FORECASTS ARE CONSISTENT IN KEEPING THIS FEATURE IN THE SAME GENERAL VICINITY THROUGH AT LEAST MID-WEEK...WITH A DEEPENING RIDGE AXIS BEGINNING TO EXTEND FURTHER WESTWARD AND EVENTUALLY ENVELOPING MOST OF THE WESTERN U.S. BY THE END OF THE WEEK. SHOULD ALSO SEE A WESTWARD PROPAGATING UPPER LEVEL DISTURBANCE MOVE ACROSS NORTHERN MEXICO DURING THE NEXT FEW DAYS. EXPECT ANY CHANGES TO THE DAILY CONVECTIVE LEVEL FROM THIS SYSTEM TO BE RATHER MINIMAL ACROSS NORTHERN ARIZONA. FOR NOW...EXPECT STRONG SHOWERS AND THUNDERSTORMS TO CONTINUE THIS AFTERNOON AND LINGER THROUGH THE OVERNIGHT HOURS...BEFORE RE-DEVELOPING WITH VIGOR AGAIN TOMORROW AFTERNOON. TEMPERATURES WILL REMAINING SEASONABLE BUT COOL IN LOCATIONS SEEING HEAVIER RAINFALL. WITH THE HIGH WATER CONTENT OF THE AIR MASS...THE MAIN THREAT FROM TODAYS CONVECTION WILL STILL BE FLOODING ISSUES...BUT SEVERE HAIL WILL STILL BE A LOCALIZED POSSIBILITY. FOR THE REMAINDER OF THE SEVEN DAY FORECAST PERIOD...SYNOPTIC WEATHER PATTERN LOOKS RATHER STAGNANT. AS SUCH...NO LARGE SWINGS IN DAILY CONVECTIVE ACTIVITY ARE ANTICIPATED. WILL KEEP WITH A BROKEN-RECORD FORECAST OF MODERATE MONSOON POPS AND TEMPS CONTINUING NEAR SEASONAL NORMS. && .AVIATION...FOR 00Z PACKAGE...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE OVER NORTHERN ARIZONA THROUGH MID EVENING...THEN BECOME ISOLATED OVERNIGHT. ISOLATED AREAS WILL SEE CEILINGS AS LOW AS 2K FT AGL AND VISIBILITY UNDER 1 MILE THROUGH 03Z...IN THE STRONGEST STORMS. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AFTER 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && KD/JJ
Hazardous weather outlook, Aug 1, 10:00 AM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON AUG 1 2005 AZZ004>018-037>040-020700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY BY THIS AFTERNOON...WITH COCONINO AND YAVAPAI COUNTIES EXPECTED TO SEE THE MOST ACTIVITY. SOME STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS AND FLASH FLOODING WILL BE THE MAIN THREAT TODAY...ESPECIALLY IN LOCATIONS THAT RECEIVED SIGNIFICANT RAINS IN THE LAST TWO DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE ATMOSPHERE WILL REMAIN VERY MOIST AND UNSTABLE. LOOK FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THE THREAT OF HEAVY RAINS WITH SOME STORMS WILL MAINTAIN THE POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:02 PM MST | Flash Flood Warning | FGZ | Yavapai | 28 min |
| Aug 1, 4:05 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 25 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.